Our expert says:
Our brains are always balancing and re-balancing a host of different relevant chemicals, and raising one leads to re-adjustments of others, so its a rather dynamic process. So though particular drugs are designed to have a primary effect on one chemical, such as Serotonin, it usually also has secondary effects on the others, too.
The effects are largely not immediate ( which is why one needs to wait 2-3 weeks to see the full impact of any particular AD ); to produce those effects needs to include some more gradual structural changes in how the brain is dealing with the chemicals ; and similarly, the impact dosn't stop immediately when one stops taking the tablets. But because some of the drugs clear out of the body much quicker than others, these can leave the body temporarily disturbed by being all geared up to working with the drug that's no longer there, and there may be some unpleasant side-effects if one stops too quickly, which is why we usually advice to consult with your doc, and in most cases to come of the drug gradually rather than abriptly.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.